Purchase this article with an account.
S Harada, H Sasaki, K Nagai, T Nakamura, N Takahashi, N Shimoda, K Sasaki; Light Scattering Intensities in the Lenses With Vogt-Koyanagi Harada Disease Receiving Steroid Pulse Therapy . Invest. Ophthalmol. Vis. Sci. 2002;43(13):2375.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: The authors have reported that light scattering intensities (LSI) in the cortical and nuclear parts of the lenses with posterior subcapsular cataract (PSC) increased in post renal transplantation (RT) subjects. In this study, we investigated the LSI found in Vogt-Koyanagi Harada disease (VKH) patients who had undergone steroid pulse therapy. Methods: Ten eyes of five subjects with VHK disease who were followed for more than 12 months from the onset were enrolled in the study. The mean age was 45.4±8.1 years old and the mean follow up period was 20.1±6.2 months. At the initial examination, all the subjects had bilateral iridocyclitis and serous retinal detachment. Pulse therapy (methylprednisolone dose: 1000 mg) was implemented for three days, after which and the amount of systemic steroid was gradually reduced. Scheimpflug slit and retroillumination photographs were taken every month by an anterior eye segment analysis system (EAS-1000, NIDEK). LSI in the anterior capsule, adult nuclear layer, fetal unclear layer, central clear interval and the posterior capsule were measured. Results: PSC was seen bilaterally in three subjects and one had vacuoles in the posterior subcapsular area. These PSCs appeared similar to those seen in RT patients. Although none of the eyes developed cortical or nuclear opacities, the light scattering intensities increased in most lens layers and tended to elevate more rapidly after PSC occurred. The subject who maintained transparent lenses at the final observation showed no LSI increase in any of the layers. Conclusion: Although no visible opacity other than PSC developed, early cataractous changes in the anterior capsule, cortical and nuclear layers may occur in VKH patients after steroid pulse therapy.
This PDF is available to Subscribers Only